What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 4, 10:11 PM EST, 9 minutes earlier.
Area forecast discussion, Jun 4, 10:11 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1111 PM EDT Sun Jun 4 2017
.UPDATE...
Forecast looks on track with minor adjustments made.
The overall coverage of thunderstorms has diminished the last hour
and anticipate much of the precipitation activity to be in the
form of light to moderate showers through the remainder of the
overnight. Expect pops to diminish as we approach the early
morning.
North/central GA has received generally around a half an inch to
an inch of rain. However, we have localized higher amounts around
2 to 3 inches from slow moving convection. With this amount of
QPE, we will need to closely monitor the forecast in the short
term. This rainfall could lead to antecedent conditions for
flooding issues in the days to come.
04Z TAF Update below.
&&
.PREV DISCUSSION... /Issued 832 PM EDT Sun Jun 4 2017/
UPDATE...
Widely scattered showers and thunderstorms continue across the
region this evening. This activity will linger through the next
couple hours before eventually diminishing. We have already seen a
decrease in thunderstorms, although some strong storms still
remain across south central GA area with a better thermal
gradient noted. These storms are trying to encroach into our area
with heavy rain, hail and strong winds possible. The other main
impacts this evening will be from any training shower/thunderstorms
leading to localized flood.
Expect a reprieve in precipitation later tonight into the early
morning hours. Anticipate low level clouds and fairly calm winds.
After closely diagnosing the short term, especially Monday late
afternoon through Tuesday, it looks like we may have the
ingredients for excessive rainfall across a portion of the area,
especially central GA. With high PWAT values surging into our area
along with increased RH, warm cloud height and low MBE velocity,
would not be surprised to see training showers and thunderstorms.
Also, with surface low pressure development later Monday to our
south with a series of mid level impulses marching northeast
across the area, anticipate we will be able to sufficiently tap
into the tropical-like airmass. There is a bit of concern for
flooding and its overall extent. While we are gaining confidence
that we will receive plentiful precipitation, the extent and
location of the precipitation is still a bit in question. So the
decision for a flash flood watch will be punted to the overnight
shift. Hopefully a bit more clarity will be derived from the next
model suite.
PREV DISCUSSION... /Issued 300 PM EDT Sun Jun 4 2017/
SHORT TERM /Tonight through Monday Night/...
Moist is the word of the day which will likely be extended through
the short term. 12z FFC sounding came in with a 1.64 PWAT value
which puts us in the 90th percentile climatological and both SPC
mesoanalysis this afternoon and GOES 16 derived total precipital
water suggests values have increased through the day and are now 1.9
to 2.0 inches across the area. These higher values would put us
above the daily max moving average and basically suggest very
efficient rain producers with a potential for localized flash
flooding. Unless there becomes a larger focus for storms...do not
anticipate widespread flooding and am not issuing any watches attm
as a result. Short term models are rather erratic with overall
convective trends which is to be expected given the overall
environment and lack of any low level focus. Used an ensemble blend
approach for POP this afternoon/evening to try and distinguish rain
cooled areas from heated up areas which seems to be working out well
with convection firing in central GA and AL where the sun had a
chance to come out early and SB CAPE values reached 3000 J/KG.
Expect much of the activity to begin to wane after sunset but will
still have showers around through the overnight period...could even
see some fog develop in a few spots as well...particularly in the
mountains of North GA.
Short term models fairly gung ho on Monday with storms becoming more
widespread by 17z and spreading across most of the warning area
through the day. Front approaches from the north late Monday which
may help become a focus for heavier rains and will need to be
monitored. WPC has placed most of North GA in a Marginal risk for
excessive rainfall today and almost all of the CWA in one for
Monday. While overall QPF values don't appear that high..aoa 1.5 to
2.0 inches..the rainfall rates are what needs to be watched for
flooding concerns.
30
LONG TERM /Tuesday through Sunday/...
Mainly only tweaks to the long term based on the latest guidance.
The wet weather will be slow to exit Tuesday through Wednesday.
BDL
PREVIOUS DISCUSSION...
Extended period begins wet, but dries quickly. Aforementioned cold
front moving through the state Monday will keep pops high across
the far south CWA Tuesday as the front exits the region. Extended
models are in fairly good agreement that weak high pressure will
build into the region behind the front, with nearly zonal flow
over the area. Next system looks to approach the region Saturday,
but with timing and synoptic differences in the long term models,
have opted to keep pops minimal to none.
Temperatures will see a gradual warming trend through the week,
but even by Saturday will still only be in the mid 80s. Have
generally gone with a blend of the model solutions for both highs
and lows through the week.
BDL
AVIATION...
04Z Update...
Put the metro TAF sites in a TEMPO for reduced MVFR cigs and
vsbys. Starting to see obs to the west meet IFR criteria. Not
completely sold that this will prevail overnight. Will monitor the
trends the next couple of hours. The wind shift to the west is
still forecast to occur between 06Z-08Z.
Previous Discussion:
Unsettled weather through the TAF period as showers and
thunderstorms impact the region. Widely scattered showers and
thunderstorms will continue through the next several hours.
Anticipate a brief reprieve by late tonight into the morning. With
diurnal heating and better lift ahead of the next front, expect
widespread showers and eventual convection to develop tomorrow by
mid-day and continue through the afternoon hours.
Given so much moisture within the column and calm conditions with
the inversion developing, expect cigs to lower to MVFR criteria
tonight into tomorrow morning. There is a potential for IFR cigs,
but did not feel confident it would occur, especially if
precipitation develops a bit earlier than anticipated. Winds will
be fairly light out of the southeast to start.
Winds will eventually veer to the west by the early morning hours
and remain westerly through the remaining TAF period.
//ATL Confidence...00Z Update...
Medium confidence on all elements.
26
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 83 69 83 67 / 70 70 90 80
Atlanta 82 69 81 68 / 80 60 90 80
Blairsville 77 63 77 62 / 70 60 90 70
Cartersville 82 68 81 66 / 80 70 90 80
Columbus 86 71 84 70 / 80 60 90 80
Gainesville 75 67 80 66 / 70 70 90 80
Macon 87 70 85 69 / 70 70 80 80
Rome 83 69 81 67 / 70 60 90 70
Peachtree City 83 68 82 67 / 80 70 90 80
Vidalia 91 72 86 71 / 40 50 90 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...30
LONG TERM....BDL
AVIATION...26
Hazardous weather outlook, Jun 4, 9:40 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1040 PM EDT Sun Jun 4 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1040 PM EDT Sun Jun 4 2017
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Numerous showers and a few thunderstorms will continue across much
of Georgia tonight. A few strong thunderstorms will be possible,
with the potential for frequent lightning strikes and gusty winds.
However, localized flooding will be the primary threat from the
storms overnight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
There will be a chance of showers and thunderstorms Monday and
Tuesday. Drier air will spread into Georgia on Wednesday and
greatly diminish any thunderstorm potential through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 4, 6:45 PM EST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT SUN JUN 4 2017
GAZ110-111-050030-
Wheeler GA-Telfair GA-
745 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND SOUTHERN
TELFAIR COUNTIES UNTIL 830 PM EDT...
At 744 PM EDT...a line of strong thunderstorms extended from south
of China Hill to near the Horse Creek WMA, moving northeast at 20
mph.
HAZARD...Up to 40 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumber City, Jacksonville, Towns, China Hill, Horse Creek Wma, Spring
Hill and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8314 3192 8308 3202 8276
3201 8260 3197 8254 3196 8257 3193 8259
3194 8260 3193 8261 3192 8268 3190 8269
3190 8270 3186 8278 3184 8279 3178 8289
3179 8290 3179 8298 3178 8301
TIME...MOT...LOC 2344Z 209DEG 16KT 3173 8256 3178 8285 3171 8311
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 6:52 PM EST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT SUN JUN 4 2017
GAZ020-021-032-050030-
Cobb GA-Cherokee GA-Bartow GA-
752 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHWESTERN
CHEROKEE AND SOUTHEASTERN BARTOW COUNTIES UNTIL 830 PM EDT...
At 751 PM EDT...a strong thunderstorm was over George Washington
Carver State Park, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Cartersville, Kennesaw, Woodstock, Acworth, Holly Springs,
Emerson, White, Hickory Flat, Kellogg Creek, Red Top Mountain State
Park, Oak Grove, Kennesaw State University, Little River Landing,
George Washington Carver State Park, Lebanon, Sutallee, Hobgood Park
and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3430 8474 3428 8454 3416 8439 3400 8460
3407 8474 3408 8474 3408 8476 3410 8479
TIME...MOT...LOC 2351Z 210DEG 15KT 3412 8466
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 7:08 PM EST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT SUN JUN 4 2017
GAZ108>110-050045-
Telfair GA-Wilcox GA-Dodge GA-
808 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TELFAIR...EASTERN WILCOX
AND SOUTHERN DODGE COUNTIES UNTIL 845 PM EDT...
At 808 PM EDT...a strong thunderstorm was over China Hill, or 11
miles northeast of Fitzgerald...moving north at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Milan, Rhine, Chauncey, Jacksonville, Union, Temperance,
Browning, China Hill and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3179 8304 3179 8305 3182 8311
3181 8311 3181 8313 3182 8314 3182 8315
3183 8315 3185 8318 3184 8321 3185 8329
3210 8335 3210 8294 3178 8299
TIME...MOT...LOC 0008Z 180DEG 23KT 3181 8311
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 7:43 PM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 PM EDT SUN JUN 4 2017
GAZ096-097-107>110-050115-
Telfair GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
843 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELFAIR...NORTHERN
WILCOX...SOUTHERN LAURENS...SOUTHERN BLECKLEY...DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 915 PM EDT...
At 842 PM EDT...a strong thunderstorm was over Five Points, or near
Abbeville...moving north at 20 mph. A second strong thunderstorm was
over Chauncey...moving north at 20 mph.
HAZARD...40 to 50 mph wind...up to pea sized hail...frequent cloud
to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Abbeville, Milan, Rhine, Chauncey, Union, Dubois, Gresston,
Plainfield, Cedar Grove, Baileys Park, Jay Bird Springs, Five Points,
Achord and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8331 3232 8336 3230 8278 3195 8310
TIME...MOT...LOC 0042Z 184DEG 18KT 3204 8320
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 8:31 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
931 PM EDT SUN JUN 4 2017
GAZ108>110-050200-
Telfair GA-Wilcox GA-Dodge GA-
931 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...
SOUTHEASTERN WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 1000 PM
EDT...
At 930 PM EDT...a strong thunderstorm was over Bowens Mill, or 9
miles north of Fitzgerald. This storm was nearly stationary.
HAZARD...up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Rhine, Temperance, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3183 8315 3184 8317 3185 8318 3185 8321
3184 8321 3185 8337 3201 8340 3201 8309
3182 8313 3182 8315
TIME...MOT...LOC 0130Z 184DEG 4KT 3185 8325
WIND...50MPHSpecial weather statement, Jun 4, 8:43 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
943 PM EDT SUN JUN 4 2017
GAZ085-086-097-098-050215-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
943 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMANUEL...TREUTLEN...
SOUTHEASTERN JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 1015 PM
EDT...
At 943 PM EDT...a strong thunderstorm was near Orianna, or near
Soperton...moving northeast at 25 mph.
HAZARD...up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Soperton, Adrian, Nunez, Covena, Orland, Rockledge,
Orianna, Norristown, Norristown Junction, Meeks, Blackville, Zaidee
and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3232 8258 3232 8261 3245 8274 3271 8247
3251 8226
TIME...MOT...LOC 0143Z 228DEG 20KT 3243 8261
WIND...50MPH